EconPapers    
Economics at your fingertips  
 

Bayesian Inference for Partially Identified Convex Models: Is it Valid for Frequentist Inference?

Yuan Liao () and Anna Simoni

Departmental Working Papers from Rutgers University, Department of Economics

Abstract: Inference on partially identified models plays an important role in econometrics. This paper proposes novel Bayesian procedures for these models when the identified set is closed and convex and so is completely characterized by its support function. We shed new light on the connection between Bayesian and frequentist inference for partially identified convex models. We construct Bayesian credible sets for the identified set and uniform credible bands for the support function, as well as a Bayesian procedure for marginal inference, where we may be interested in just one component of the partially identified parameter. Importantly, our procedure is shown to be an asymptotically valid frequentist procedure as well. It is computationally efficient, and we describe several algorithms to implement it. We also construct confidence sets for the partially identified parameter by using the posterior distribution of the support function and show that they have correct frequentist coverage asymptotically. In addition, we establish a local linear approximation of the support function which facilitates set inference and numerical implementation of our method, and allows us to establish the Bernstein-von Mises theorem of the posterior distribution of the support function.

Keywords: partial identication; Bayesian credible sets; support function; moment inequality models; Bernstein-von Mises theorem (search for similar items in EconPapers)
JEL-codes: C11 (search for similar items in EconPapers)
Pages: 42 pages
Date: 2016-07-05
New Economics Papers: this item is included in nep-ecm and nep-ger
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sas.rutgers.edu/virtual/snde/wp/2016-07.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rut:rutres:201607

Access Statistics for this paper

More papers in Departmental Working Papers from Rutgers University, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2020-09-06
Handle: RePEc:rut:rutres:201607